Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 4, 2012, 10:06 PM CST for 4 counties in Texas. It took effect at Feb 4, 2012, 10:27 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2012, 10:06 PM CST (04:06 UTC)
- In effect from
- Feb 4, 2012, 10:27 PM CST
- Expired
- Feb 6, 2012, 10:07 AM CST
- In force
- 36 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
212 WGUS44 KSHV 050406 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1006 PM CST SAT FEB 4 2012 TXC159-343-387-449-060406- /O.NEW.KSHV.FL.W.0009.120205T0427Z-120206T2037Z/ /TLCT2.1.ER.120205T0427Z.120205T1200Z.120206T0237Z.NO/ 1006 PM CST SAT FEB 4 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SULPHUR RIVER BELOW TALCO. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 PM SATURDAY THE STAGE WAS 19.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 21.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN. RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND. $$
3 follow-up statements
760 WGUS44 KSHV 051533 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 933 AM CST SUN FEB 5 2012 TXC159-343-387-449-061533- /O.EXT.KSHV.FL.W.0009.000000T0000Z-120207T0742Z/ /TLCT2.1.ER.120205T0409Z.120205T1515Z.120206T1342Z.NO/ 933 AM CST SUN FEB 5 2012 THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 AM SUNDAY THE STAGE WAS 22.07 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MID DAY. $$
484 WGUS84 KSHV 060125 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 725 PM CST SUN FEB 5 2012 TXC159-343-387-449-070125- /O.EXT.KSHV.FL.W.0009.000000T0000Z-120207T0936Z/ /TLCT2.1.ER.120205T0409Z.120205T1815Z.120206T1536Z.NO/ 725 PM CST SUN FEB 5 2012 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SULPHUR RIVER BELOW TALCO. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM SUNDAY THE STAGE WAS 21.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY LATE MORNING. $$
154 WGUS84 KSHV 061607 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1007 AM CST MON FEB 6 2012 TXC159-343-387-449-061637- /O.CAN.KSHV.FL.W.0009.000000T0000Z-120207T0936Z/ /TLCT2.1.ER.120205T0409Z.120205T1815Z.120206T1230Z.NO/ 1007 AM CST MON FEB 6 2012 THE FLOOD WARNING IS CANCELLED FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * AT 915 AM MONDAY THE STAGE WAS 19.5 FEET. * FELL BELOW FLOOD STAGE AT 6:30 AM MONDAY. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.4 FEET BY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 9:42 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 4, 9:42 PM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 942 PM CST SAT FEB 4 2012 .DISCUSSION... THE COLD FRONT HAS WORKED ITS WAY OFFSHORE THE SE TX AND MUCH OF THE SRN LA COAST THIS EVENING...ALTHOUGH THE DRIER AIR STILL LAGS THE FRONT A WAYS FROM CNTRL LA INTO NCNTRL MS. THE REGIONAL PROFILER DATA AND AREA VADS INDICATE THAT THE 925-850MB TROUGH HAS JUST PUSHED THROUGH DEEP E TX/SRN SECTIONS OF NCNTRL LA...WITH CONSIDERABLE LOW LEVEL DRYING EXPECTED OVERNIGHT AS THIS BOUNDARY CONTINUES TO SLIP S. THE UPPER LOW ALOFT REMAINS SW THOUGH...WITH A CONTINUED SUBTROPICAL FEED ONGOING ACROSS MUCH OF TX/LOWER MS VALLEY. THIS HAS RESULTED IN CONSIDERABLE ELEVATED MOISTURE RIDING ATOP THE DEEPENING POST-FRONTAL AIR MASS BUILDING S. MOSAIC RADAR IMAGERY HAS BEEN DEPICTING THE AC FIELD OVER CNTRL TX THIS EVENING...ALTHOUGH SFC OBS ARE HARD PRESSED TO INDICATE CIGS BELOW 12KFT. HOWEVER...THAT CHANGES FARTHER S ACROSS S TX...AS POSTFRONTAL CONVECTION CONTINUES TO DEVELOP/SPREAD E ALONG A MID- LEVEL CONVERGENCE ZONE...AHEAD OF A SHORTWAVE NOW ENTERING WCNTRL OLD MX. NOT EXPECTING THIS CONVECTION TO SPREAD NE INTO DEEP E TX TONIGHT GIVEN THE DEEPENING DRY AIR...WITH THE LAST OF THE -RA/-DZ HAVING EXITED WCNTRL LA ALONG THE LOWER TOLEDO BEND COUNTRY WITHIN THE LAST COUPLE OF HOURS. THUS...HAVE REMOVED MENTION OF -RA TONIGHT WITH THE EVENING UPDATE. THE RUC IS REALLY THE ONLY MODEL THAT HANDLES THE POST-FRONTAL STRATOCU OVER EXTREME NE TX/OK/AR WELL THIS EVENING...WITH A TENDENCY OF GRADUALLY ERODING THIS FIELD AS IT DRIFTS S. HOWEVER...WITH ELEVATED MOISTURE CONTINUING TO SPREAD E OVERNIGHT...MOSTLY CLOUDY CONDITIONS SHOULD PERSIST. THIS CLOUD COVER...AND NW WINDS...SHOULD ONLY RESULT IN A GRADUAL DOWNWARD TREND IN TEMPS...WHICH THE FORECAST ALREADY REFLECTS. THUS...LITTLE IF ANY CHANGES WERE NEEDED THIS EVENING. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .AVIATION... NORTHWEST WINDS 10 KTS TO PERSIST THROUGH THE TERMINAL FORECAST PERIOD. MVFR CEILINGS POSSIBLE THROUGH 05/12Z ACROSS THE TXK/ELD TERMINAL SITES AS POST-FRONTAL CLOUDS STREAM SOUTHEAST ACROSS ARKANSAS. OTHERWISE...VFR CONDITIONS TO PREVAIL ON SUNDAY. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 42 57 35 58 37 / 0 0 0 0 10 MLU 45 58 36 57 34 / 10 0 0 0 10 DEQ 35 53 30 57 30 / 0 0 0 0 10 TXK 38 53 33 56 33 / 0 0 0 0 10 ELD 40 56 33 57 31 / 0 0 0 0 10 TYR 38 54 35 55 38 / 0 0 0 0 10 GGG 39 55 35 56 36 / 0 0 0 0 10 LFK 43 56 37 58 38 / 10 10 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/05
Hazardous weather outlook, Feb 4, 2:33 PM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 233 PM CST SAT FEB 4 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 233 PM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ELEVEN
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 7:52 PM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 14 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.